Alert archive / Oklahoma / Winter Storm Watches in 2011

Winter Storm Watch 4, NWS Tulsa, OK

February 7, 201122 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this winter storm watch at Feb 7, 2011, 1:22 AM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Feb 8, 2011, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 1:22 AM CST (07:22 UTC)
In effect from
Feb 8, 2011, 6:00 PM CST
Expired
Feb 7, 2011, 3:21 PM CST
In force
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WWUS44 KTSA 070722
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
122 AM CST MON FEB 7 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071730-
/O.NEW.KTSA.WS.A.0004.110209T0000Z-110210T0300Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-
ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
122 AM CST MON FEB 7 2011

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER STORM 
WATCH FOR HEAVY SNOW...WHICH IS IN EFFECT FROM TUESDAY EVENING 
THROUGH WEDNESDAY EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... 
   WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... 
   PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA... 
   PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER 
   AND HASKELL. IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...
   BENTON... SEBASTIAN...CARROLL AND FRANKLIN. 

HAZARDOUS WEATHER...
 * A POWERFUL WEATHER SYSTEM WILL BRING SIGNIFICANT SNOW TO ALL OF
   EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS TUESDAY
   NIGHT AND WEDNESDAY. SNOW IS EXPECTED TO BEGIN WEST OF TULSA TUESDAY
   AFTERNOON...AND SPREAD ACROSS THE AREA TUESDAY NIGHT. SNOW...HEAVY 
   AT TIMES...WILL CONTINUE WEDNESDAY. NORTHERLY WINDS OF 15 TO 20
   MILES AN HOUR...OCCASIONALLY GUSTING TO 30 MILES AN HOUR...WILL
   CAUSE SOME DRIFTING OF THE SNOW. 

 * FROM 4 TO 10 INCHES OF SNOWFALL IS EXPECTED BEFORE THE SNOW
   TAPERS OFF TO OCCASIONAL FLURRIES WEDNESDAY EVENING.

IMPACTS...
 * ROADS...MAY BECOME IMPASSABLE...ESPECIALLY NEIGHBORHOOD ROADS
   WHERE SNOW FROM THE LAST STORM IS STILL CAUSING DIFFICULTIES.
   POWER OUTAGES ARE ALSO POSSIBLE. 

DEFINITION...
 * A WINTER STORM WATCH MEANS HEAVY SNOW IS EXPECTED IN THE WATCH AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * CONSIDER CHANGING TRAVEL PLANS. MAKE SURE YOU HAVE AN ADEQUATE 
   SUPPLY OF FOOD...WATER AND THE NECESSARY MEDICATION TO LAST 
   THROUGH THE DURATION OF THE WINTER STORM. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
1 follow-up statement
280 
WWUS44 KTSA 072121
WSWTSA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
321 PM CST MON FEB 7 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-080600-
/O.UPG.KTSA.WS.A.0004.110209T0000Z-110210T0300Z/
/O.NEW.KTSA.WS.W.0005.110209T0000Z-110210T0300Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-
ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE-
321 PM CST MON FEB 7 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM TUESDAY TO 9 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER STORM 
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM TUESDAY 
TO 9 PM CST WEDNESDAY...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... 
   WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... 
   PUSHMATAHA...CHOCTAW...WASHINGTON...OSAGE...CRAIG...NOWATA... 
   PITTSBURG...SEQUOYAH...MCINTOSH...MUSKOGEE...LE FLORE...LATIMER 
   AND HASKELL. IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...
   BENTON... SEBASTIAN...CARROLL AND FRANKLIN. 

 * THIS REPLACES THE WINTER STORM WATCH THAT WAS IN EFFECT

HAZARDOUS WEATHER...
 * A POWERFUL WEATHER SYSTEM WILL BRING SIGNIFICANT SNOW TO ALL OF
   EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS TUESDAY
   NIGHT AND WEDNESDAY. SNOW IS EXPECTED TO BEGIN WEST OF TULSA TUESDAY
   AFTERNOON...AND SPREAD ACROSS THE AREA TUESDAY NIGHT. SNOW...HEAVY 
   AT TIMES...WILL CONTINUE WEDNESDAY. NORTHERLY WINDS OF 10 TO 15
   MILES AN HOUR...OCCASIONALLY GUSTING TO 25 MILES AN HOUR...WILL
   CAUSE SOME DRIFTING OF THE SNOW. 

 * FROM 4 TO 10 INCHES OF SNOW ACCUMULATION IS EXPECTED FROM 6 PM 
   TUESDAY TO 9 PM CST WEDNESDAY. 

IMPACTS...
 * TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. POWER OUTAGES 
   ARE LIKELY IN SOME AREAS

DEFINITION...
 * A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS 
   EXPECTED OR IS OCCURRING. GUSTY WINDS ARE ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * CONSIDER CHANGING TRAVEL PLANS. MAKE SURE YOU HAVE AN ADEQUATE 
   SUPPLY OF FOOD...WATER AND THE NECESSARY MEDICATION TO LAST 
   THROUGH THE DURATION OF THE WINTER STORM.  

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this winter storm watch went out at Feb 6, 11:20 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Feb 6, 11:20 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1120 PM CST SUN FEB 6 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
WIDESPREAD LIGHT PRECIP AND PATCHY FOG WILL IMPACT WESTERN
ARKANSAS SITES THROUGH THE EARLY MORNING HOURS...WITH MAINLY MVFR
AND PERIODIC IFR CONDITIONS. FURTHER WEST...MVFR CEILINGS WILL
PREVAIL OVERNIGHT INTO MONDAY AFTERNOON BEFORE LOWER CLOUDS BREAK
UP AND CEILINGS RETURN TO VFR AREA WIDE.

&&

.PREV DISCUSSION... /ISSUED 935 PM CST SUN FEB 6 2011/

DISCUSSION...
UPPER WAVE ACROSS NRN TX SLIDING EAST THIS EVENING...WITH LIGHT
RAIN THATS OCCASIONALLY BEEN MIXING WITH LIGHT SNOW ACROSS NW AR.
PRECIP WILL BE ENDING FROM WEST TO EAST TOWARDS MIDNIGHT. ANOTHER
UPPER WAVE WILL BRUSH THE REGION LATER...SO WILL KEEP A MENTION OF
FLURRIES ACROSS THE NORTH AND LOW POPS ACROSS THE SOUTHEAST TO
ACCOUNT FOR THE DEPARTING WAVE. MADE A FEW ADJUSTMENT TO TEMPS AS
SLIGHT COLDER AIR WORKS IN LATER TONIGHT...BUT OVERALL LOW TEMPS
ARE IN DECENT SHAPE. AFTER A BRIEF BREAK TOMORROW...INDICATIONS
REMAIN IN PLACE THAT ANOTHER SIGNIFICANT WINTER WEATHER EVENT WILL
IMPACT THE AREA LATE TUESDAY AND WEDNESDAY.

UPDATED ZFP/PFM/AFM OUT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   28  34  19  32 /  10  10  10  40
FSM   33  38  20  37 /  80  10  10  10
MLC   29  36  19  38 /  10  10  10  10
BVO   27  34  14  28 /  10  10  10  50
FYV   28  34  11  36 /  50  10  10  20
BYV   26  34  15  32 /  60  10  10  20
MKO   28  34  19  33 /  10  10  10  20
MIO   26  31  12  28 /  10  10  10  50
F10   27  36  19  34 /  10  10  10  20
HHW   32  39  23  45 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Feb 6, 9:42 PM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
942 PM CST SUN FEB 6 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
942 PM CST SUN FEB 6 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
        AREA...NORTHWEST AND WEST CENTRAL ARKANSAS
	ONSET...TONIGHT.

	ADDITIONAL ACCUMULATIONS IN LATER PERIODS.

DISCUSSION...
LIGHT RAIN WILL CONTINUE ACROSS MUCH OF SOUTHEAST OKLAHOMA...WEST
CENTRAL AND NORTHWEST ARKANSAS INTO THE EARLY MORNING HOURS.
NOCTURNAL COOLING AT THE SURFACE MAY ALLOW FOR THE RAIN TO MIX WITH
SOME LIGHT SNOW FOR A FEW HOURS WITH AT BEST VERY MINIMAL
ACCUMULATIONS EXPECTED.

ANOTHER WEAK SYSTEM ON THE HEELS OF THE AFOREMENTIONED DEPARTING LOW
WILL BRUSH THE AREA LATER TONIGHT FROM THE NORTHWEST...AND MAY
PRODUCE SOME FLURRIES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY AND WEDNESDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL
POTENTIAL.
THURSDAY AND FRIDAY...DANGEROUS WIND CHILL POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A STRONGER STORM SYSTEM IS EXPECTED TO AFFECT MUCH OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS TUESDAY NIGHT AND WEDNESDAY WITH
HEAVY SNOWFALL...ALONG WITH GUSTY WINDS AS ARCTIC AIR ACCOMPANIES
THE SYSTEM. UNCERTAINTIES REMAIN AS TO WHERE THE HEAVIEST SNOW
WILL BE CONCENTRATED...HOWEVER IT APPEARS ALL OF THE AREA WILL SEE
SIGNIFICANT WINTER WEATHER IMPACTS...POTENTIALLY LASTING THROUGH
THE END OF THE WORK WEEK.

WHILE THIS THIS SYSTEM DOES NOT APPEAR AS STRONG AS THE SYSTEM
OF EARLY LAST WEEK...SEVERAL INCHES OF NEW SNOW ACCUMULATION
APPEARS LIKELY. DANGEROUS WIND CHILL TEMPERATURES CAN BE EXPECTED FOR
A COUPLE OF DAYS AFTER THE SYSTEM DEPARTS.

THE PATTERN WILL BEGIN TO CHANGE BY NEXT WEEKEND AND BRING MODERATING
TEMPERATURES AS EARLY AS SATURDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATER FORECASTS SHOULD BE MONITORED CLOSELY AS AMOUNTS AND
LOCATION OF HEAVIEST SNOWFALL CONTINUE TO BE REVISED. WINTER
STORM WATCHES WILL LIKELY BE ISSUED....AND PREPARATIONS FOR THIS
NEXT STORM SYSTEM SHOULD BE BROUGHT TO COMPLETION EARLY THIS
WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 3:21 PM CSTWinter Storm WarningTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more46 hr

Nearby

Winter Storm Watches in Oklahoma, 2011Winter Storm Watches in Arkansas, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.